Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 147, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 12, 2005, 6:50 PM EDT for Allegheny County, Washington County, Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2005, 6:50 PM EDT (22:50 UTC)
- Expired
- Jul 12, 2005, 7:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
Counties Allegheny County, PA, Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 24 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:12 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 12, 2:12 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 212 PM EDT TUE JUL 12 2005 .AVIATION... REMNANTS OF DENNIS FORECAST TO REMAIN OVER LOWER OHIO VALLEY THROUGH THE PERIOD. PLENTY OF LOW LEVEL MOISTURE WILL STAY OVER THE FORECAST AREA. EXPECT SCATTERED CUMULUS AROUND 5000 FEET WITH CIRRUS ABOVE TO CONTINUE THROUGH SUNSET TODAY. ANY THUNDERSTORMS THAT POP UP ACROSS REGION SHOULD BE WIDELY SCATTERED WITH PROBABILITIES TOO LOW FOR MENTION IN TAFS. LATE TONIGHT VISIBILITY WILL BE REDUCED TO MVFR IN AREAS OF FOG/HAZE. && .SHORT TERM (TONIGHT THRU WED)... WILL MENTION CHANCE POPS FOR THUNDERSTORMS TONIGHT AND WEDNESDAY MOST AREAS, EXCEPT INCREASING TO LIKELY BY LATE WEDNESDAY OVER SOUTH CENTRAL OHIO AROUND ZZV AS REMNANTS OF DENNIS FORECAST MEANDER OVER THE LOWER OHIO VALLEY. TSTMS ARE FORMING ALONG ONE FEEDER BAND FROM DENNIS, FROM SE OHIO TO EKN. BUFKITS SHOWS A NARROW BAND OF HI CAPE AND LI THIS EVE, FROM E CNTRL OH TO JST. CAPES OF 2500, LI -7 ALSO HAVE INVERTED V SOUNDING BLO 4 THSD FT, SO I HAVE ADDED GUSTY WINDS TO 1ST PD FCST. && .LONG TERM (THU THRU TUE)... I HAVE FINALLY COME TO BELIEVE DENNIS WILL NOT REACH MY CWA. BY 12Z FRI, A BIGGER H5 RIDGE (592) OVER THE ATLANTIC PUSHES WESTWARD, AND DRIVES DENNIS WEST IT MAY BE TIME TO LOWER OUR 50% POPS FOR 5 DAYS DOWN TO 40 OR 30%. OF COURSE, ATMOS IS STILL MOIST AND THE AFTERNOONS ARE HOT. SO MOST OF THE PCPN WILL BE 18-00Z DAILY. THE NEW H5 RIDGE HOLDS TIL TUE, WHEN COLD FRONT PRESSES DOWN FROM THE NW. THAT WILL PROB GIVE US BEST CHC FOR RAIN. && .AVIATION... && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 12, 5:01 AM EDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 501 AM EDT TUE JUL 12 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-130900- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 501 AM EDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH SCATTERED THUNDERSTORMS CAN OCCUR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER WEDNESDAY THROUGH MONDAY...LOCALLY HEAVY RAIN IS POSSIBLE FROM SLOW MOVING THUNDERSTORMS ASSOCIATED WITH EXCESSIVE MOISTURE FROM THE REMNANTS OF SLOW MOVING TROPICAL SYSTEM DENNIS. LOCATIONS GETTING MORE THAN 2.5 INCHES OF RAIN IN LESS THAN 3 HOURS CAN DEVELOP FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 12, 3:53 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 353 PM EDT TUE JUL 12 2005 MDZ001-122100- GARRETT MD- 353 PM EDT TUE JUL 12 2005 ...THUNDERSTORMS OVER GARRETT COUNTY... AT 350 PM NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS CLUSTERED NEAR OAKLAND AND MOUNTAIN LAKE PARK MARYLAND....DRIFTING SLOWLY NORTH AT 5 TO 10 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...DEEP CREEK LAKE STATE PARK...MCCOMAS BEACH...MCHENRY...MOUNTAIN LAKE PARK...OAKLAND AND SWALLOW FALLS STATE PARK. ONE TO TWO INCHES OF RAIN COULD FALL IN LESS THAN ONE HOUR, POSSIBLY FLOODING LOW SPOTS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 12, 5:27 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 527 PM EDT TUE JUL 12 2005 PAZ030-032-WVZ023-122230- FAYETTE PA-PRESTON WV-WESTMORELAND PA- 527 PM EDT TUE JUL 12 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... WESTMORELAND...FAYETTE AND PRESTON... AT 525 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS SCATTERED FROM NORTHERN PRESTON COUNTY AND DEVELOPING INTO FAYETTE AND SOUTHERN WESTMORELAND COUNTY. EXPECT VERY HEAVY RAIN AND WIND GUST TO 35 MPH WITH THESE STORMS. THE STORMS WERE MOVING NORTH AT 5 MPH. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 12, 6:37 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 637 PM EDT TUE JUL 12 2005 MDZ001-OHZ041-PAZ020-021-029-030-032-WVZ001-002-041-122330- ALLEGHENY PA-BEAVER PA-BROOKE WV-COLUMBIANA OH-FAYETTE PA-GARRETT MD-HANCOCK WV-TUCKER WV-WASHINGTON PA-WESTMORELAND PA- 637 PM EDT TUE JUL 12 2005 ...SCATTERED THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...GARRETT...COLUMBIANA...BEAVER...WESTMORELAND... ALLEGHENY...WASHINGTON...FAYETTE...HANCOCK...BROOKE AND TUCKER... AT 636 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED STRONG THUNDERSTORMS ACROSS THE REGION FROM WEST OF LISBON OHIO TO PITTSBURGH AND CONNELLSVILLE...EXTENDING TOWARD OAKLAND MARYLAND AND CORTLAND WEST VIRGINIA. THE STORMS WERE SLOWLY MOVING NORTH AT 10 MPH. EXPECT VERY HEAVY RAIN AND POSSIBLE WIND GUSTS TO 35 MPH WITH THESE STORMS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:48 PM EDT | Flash Flood Warning | PBZ | Tucker | 117 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.